MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. SMITHS MEDICAL DELTEC POWER PORT-A-CATH II PORTS; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. SMITHS MEDICAL DELTEC POWER PORT-A-CATH II PORTS; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 21-4455-24
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/21/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received that a smiths medical port-a-cath tray was rubbing where the clavicle is located on the patient.An x-ray was done to reveal a ten cm piece had remained in the patient upon removal of the device.The patient then had the catheter stump removed from the heart via the groin in the operation room.No further adverse effects reported.
 
Additional Manufacturer Narrative
Additional information received from the product return about the smiths medical device's lot number.
 
Additional Manufacturer Narrative
One power pac tray was returned for evaluation.Visual inspection of the device found a crack in the catheter.Production personnel perform visual inspections and patency tests on 100 percent of product to very the device has no leakage.A sample was taken to verify that parts were free from damage, as well as a patency test performed.After these reviews were conducted, it was determined the damgae to the device occurred after the product left the shm facitily.The most probably cause of the issue was unable to be confirmed; investigation revealed no intrinsic evidence to suggest a cause of issue related to manufacturing.

Brand Name
SMITHS MEDICAL DELTEC POWER PORT-A-CATH II PORTS
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane n
minneapolis MN 55442
MDR Report Key9084021
Report Number3012307300-2019-05017
Device Sequence Number2762820
Product Code LJT
UDI-Device Identifier10610586032707
UDI-Public10610586032707
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K072657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date03/20/2023
Device Catalogue Number21-4455-24
Device Lot Number3614513
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2019
Supplement Date Received by Manufacturer10/09/2019
11/17/2019
Initial Report FDA Received Date09/18/2019
Supplement Report FDA Received Date10/24/2019
12/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;